Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jan 31, 2016, 3:30 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2016, 3:30 AM PST (11:30 UTC)
- Expired
- Jan 31, 2016, 2:08 PM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
635 WHUS76 KLOX 311130 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 AM PST SUN JAN 31 2016 PZZ670-673-676-311930- /O.NEW.KLOX.SC.Y.0009.160131T1130Z-160131T2300Z/ /O.EXT.KLOX.GL.W.0003.160131T2300Z-160202T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 330 AM PST SUN JAN 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS TO 45 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. LOCAL GUSTS TO 50 KT ARE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY MONDAY. * SEAS...COMBINED SEAS OF 15 TO 18 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-311930- /O.NEW.KLOX.SC.Y.0009.160131T1700Z-160131T2300Z/ /O.EXT.KLOX.GL.W.0003.160131T2300Z-160202T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 330 AM PST SUN JAN 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. LOCAL GUSTS TO 45 KT ARE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY MONDAY. * SEAS...COMBINED SEAS OF 14 TO 17 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-311930- /O.NEW.KLOX.SC.Y.0009.160131T1700Z-160131T2300Z/ /O.EXT.KLOX.GL.W.0003.160131T2300Z-160202T0000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 330 AM PST SUN JAN 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 KT WITH GUSTS TO 45 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. LOCAL GUSTS TO 50 KT ARE POSSIBLE TONIGHT. * SEAS...COMBINED SEAS OF 11 TO 14 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
3 follow-up statements
176 WHUS76 KLOX 311643 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 843 AM PST SUN JAN 31 2016 PZZ670-673-676-010045- /O.CON.KLOX.SC.Y.0009.000000T0000Z-160131T2300Z/ /O.CON.KLOX.GL.W.0003.160131T2300Z-160202T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 843 AM PST SUN JAN 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST MONDAY... * WINDS...NORTHWEST WINDS 25 TO 40 KT WITH GUSTS TO 50 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 16 TO 19 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-010045- /O.CON.KLOX.SC.Y.0009.160131T1700Z-160131T2300Z/ /O.CON.KLOX.GL.W.0003.160131T2300Z-160202T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 843 AM PST SUN JAN 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST MONDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 45 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 14 TO 17 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-010045- /O.CON.KLOX.SC.Y.0009.160131T1700Z-160131T2300Z/ /O.CON.KLOX.GL.W.0003.160131T2300Z-160202T0000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 843 AM PST SUN JAN 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST MONDAY... * WINDS...WEST WINDS 25 TO 40 KT WITH GUSTS TO 50 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 11 TO 14 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
815 WHUS76 KLOX 311923 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1123 AM PST SUN JAN 31 2016 PZZ670-673-676-010330- /O.CAN.KLOX.SC.Y.0009.000000T0000Z-160131T2300Z/ /O.EXT.KLOX.GL.W.0003.160131T1923Z-160202T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 1123 AM PST SUN JAN 31 2016 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTHWEST WINDS 25 TO 40 KT WITH GUSTS TO 50 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 16 TO 19 FEET WITH PERIODS AROUND 9 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-010330- /O.CON.KLOX.SC.Y.0009.000000T0000Z-160131T2300Z/ /O.CON.KLOX.GL.W.0003.160131T2300Z-160202T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 1123 AM PST SUN JAN 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST MONDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 14 TO 17 FEET WITH PERIODS AROUND 9 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-010330- /O.CON.KLOX.SC.Y.0009.000000T0000Z-160131T2300Z/ /O.CON.KLOX.GL.W.0003.160131T2300Z-160202T0000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 1123 AM PST SUN JAN 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST MONDAY... * WINDS...NORTHWEST WINDS 25 TO 40 KT WITH GUSTS TO 50 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 11 TO 14 FEET WITH PERIODS AROUND 9 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
928 WHUS76 KLOX 312208 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 208 PM PST SUN JAN 31 2016 PZZ650-655-010615- /O.CAN.KLOX.SC.Y.0009.000000T0000Z-160131T2300Z/ /O.CON.KLOX.GL.W.0003.160131T2300Z-160202T0000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 208 PM PST SUN JAN 31 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTHWEST WINDS 25 TO 40 KT WITH GUSTS TO 50 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 11 TO 14 FEET WITH PERIODS AROUND 9 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-010615- /O.CAN.KLOX.SC.Y.0009.000000T0000Z-160131T2300Z/ /O.CON.KLOX.GL.W.0003.160131T2300Z-160202T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 208 PM PST SUN JAN 31 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 14 TO 17 FEET WITH PERIODS AROUND 9 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-673-676-010615- /O.CON.KLOX.GL.W.0003.000000T0000Z-160202T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 208 PM PST SUN JAN 31 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST MONDAY... * WINDS...NORTHWEST WINDS 25 TO 40 KT WITH GUSTS TO 50 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 16 TO 19 FEET WITH PERIODS AROUND 9 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 3:30 AM PST, 0 minutes earlier.
Area forecast discussion, Jan 31, 3:30 AM PST, 0 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 AM PST SUN JAN 31 2016 .SYNOPSIS... LOW PRESSURE WILL PASS OVERHEAD TODAY BRINGING WITH IT MODERATE TO HEAVY RAIN...HIGH ELEVATIO72N SNOW AND THE SLIGHT CHANCE OF THUNDERSTORMS DURING THE DAY AND EARLY EVENING HOURS. DAMAGING GUSTY WINDS WILL DEVELOP LATER IN THE AFTERNOON AND CONTINUE INTO MONDAY. GENERALLY FAIR SEASONAL WEATHER IS FORECAST FOR THE REST OF THE WEEK. && .SHORT TERM (TODAY AND MONDAY)... ALL EYES ON A POWERFUL STORM ENERGIZED BY A 130+ KT JET THAT IS JUST OFF THE COAST AND MOVING QUICKLY TO THE EAST. THE JET WILL SLOWLY SAG TO THE SOUTH DURING THE DAY WHILE TAKING ON A CYCLONIC CURVE. ITS FINAL POSITION WILL BE SOUTH OF THE AREA WHICH WILL PLACE SRN CA UNDER THE FAVORABLE LEFT FRONT EXIT REGION. A WEAK SFC LOW WILL APPROACH PT CONCEPTION THIS MORNING AND WILL THEN TRACK THROUGH VENTURA AND LA COUNTIES IN DURING THE AFTERNOON. A COLD FRONT WILL MOVE THROUGH WITH THE SFC LOW LATE THIS MORNING THROUGH MID AFTERNOON. THIS STORM WILL START OUT AS A GOOD RAIN (AND SNOW ABOVE 6500 FEET) MAKER BUT WILL TURN INTO A WIND MAKER LATE THISREDOMINATLY RID AFTERNOON AND AS A PARTING SHOT IT WILL BRING A PERIOD OF DECENT SNOW TO THE GRAPEVINE AREA OF I-5 EARLY MONDAY MORNING. RAIN...RAIN WILL MOVE INTO THE CENTRAL COAST BEFORE SUNRISE. THE RAIN WILL THEN OVERSPREAD THE REST OF THE AREA DURING THE MORNING HOURS. RAIN WILL TURN HEAVY ACROSS SLO AND SBA COUNTIES FROM MID TO LATE MORNING AND WILL BE HEAVY ACROSS VTA AND LA COUNTIES LATE MORNING TROUGH MID AFTERNOON. THE RAIN WILL QUICKLY TURN TO SHOWERS BEHIND THE FRONT AND WILL DIMINISH. MOST AREAS WILL BE RAIN FREE BY MID EVENING. RAIN TOTALS...SLO AND SBA COUNTIES WILL SEE BETWEEN THREE QUARTERS OF AN INCH TO AN INCH AND A HALF. FOR VTU/L.A. COUNTIES ABOUT 1 TO 2 INCHES WILL FALL EXCEPT UP TO 3.00 INCHES ON SOUTH FACING MOUNTAIN SLOPES. TSTMS...LOW LEVEL CONVERGENCE WITH THE SFC LOW AND FRONT...UPPER LEVEL DIVERGENCE WITH THE STRONG JET STREAM ALOFT. 500 MB TEMPS WILL BE NEAR MINUS 30 DEGREES. SOUTH OF POINT CONCEPTION THE LI'S DIP TO -4. ITS HARD TO IMAGINE A SCENARIO WITH THESE PARAMETERS THAT DOES NOT PRODUCE TSTMS...ESP SOUTH OF POINT CONCEPTION. THERE IS ENOUGH TURNING IN THE LOWER ATMOSPHERE TO INCLUDE A RISK OF WATERSPOUTS AND WEAK TORNADOS. MOS GUIDANCE BRINGS A NEAR UNHEARD OF 36 PERCENT CHC OF TSTMS TO SOME L.A. SITES. FORECAST NOW INCLUDES CHANCE WORDING FOR TSTMS UP FROM SLIGHT CHC. THE TIME OF PEAK TSTM PROBABILITY WILL BE FROM LATE MORNING TO MID AFTERNOON. RAINFALL RATES...WILL BE UP TO A HALF INCH PER HOUR AWAY FROM THUNDERSTORMS WHICH IS JUST ENOUGH TO BRING DEBRIS FLOWS TO THE RECENT BURN AREAS. ANY THUNDERSTORM THAT FORMS WILL TAP INTO THE 1 INCH PRECIPITABLE WATER AND WILL LIKELY PRODUCE RAINFALL RATES IN EXCESS OF AN INCH PER HOUR WHICH IS MORE THAN ENOUGH TO PRODUCE FLASH FLOODS/DEBRIS FLOWS OVER THE RECENT BURN AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RECENT BURN AREAS TODAY. SNOW...SNOW LEVELS WILL START OUT FAIRLY HIGH (BETWEEN 6500 AND 7000 FEET) TODAY AND THIS IS WHERE THE BUL REDOMINATLY RIDK OF THE SNOW WILL FALL. SNOW LEVELS WILL RAPIDLY FALL TO 4000 FEET BY EARLY EVENING AND THEN ALL THE WAY TO 25O0 FEET BY MONDAY MORNING. WHILE THE FORECAST STORM TOTALS ABOVE 6500 FEET OF 1 TO 2 FEET SEEM IMPRESSIVE THE MOST IMPORTANT ASPECT WITH THE SNOW FROM THIS EVENT WILL BE THE OVERNIGHT SNOW SHOWERS THAT WILL OCCUR WITH THE UPSLOPE FLOW ON THE NORTH SLOPES OF THE MTNS. IT IS LIKELY THAT THE I-5 HIGHWAY WILL SEE 3 TO 6 INCHES OF SNOW IN THE GORMAN AREA BY MONDAY MORNING. 6 TO 12 INCHES OF SNOW WILL LIKELY FALL BETWEEN 5000 AND 6500 FEET. A WINTER STORM WARNING COVERS THE VTA AND LA MTNS FOR THE COMBINATION OF HEAVY SNOW AND VERY STRONG WINDS. WINDS...THE WINDS MAY WELL TURN OUT TO BE THE DEFINING FEATURE OF THIS SYSTEM. MDL GUIDANCE IS SHOWING WIND SPEED VALUES THAT ONLY ARE SEEN ONCE A DECADE. STRONG SOUTH WINDS WILL DEVELOP AHEAD THE FRONT AND WILL LIKELY CREATE ADVISORY LEVEL GUSTS ACROSS SOME OF VENTURA COUNTY AND MOST OF LA COUNTY. THE STRONG WINDS WILL LIKELY CREATE A MOUNTAIN WAVE OVER THE LAKE PALMDALE AREA AND BRING VERY STRONG WIND GUSTS TO THE AREA. LOS ANGELES INTERNATIONAL AIRPORT WILL LIKELY HAVE VERY STRONG CROSS WINDS WHICH WILL HAVE QUITE THE NEGATIVE IMPACT ON FLIGHT OPERATIONS. THE REAL WINDS WILL MOVE IN BEHIND THE FRONT. THESE WINDS WILL BE BOOSTED BY A STRONG PRESSURE GRADIENT...ALL SORTS OF COLD AIR ADVECTION AND AN INCREDIBLE AMOUNT OF UPPER LEVEL WIND SUPPORT PROVIDED BY THE OVERHEAD JET. EVERY AREA OF THE FORECAST AREA WILL SEE AT LEAST ADVISORY LEVEL WINDS TO 50 MPH AND THE MTNS INCLUDING THE SANTA MONICA AS WELL AS THE SANTA CLARITA VLY WILL SEE WARNING LEVEL WIND GUSTS IN EXCESS OF 60 MPH. THE HIGHER MOUNTAIN ELEVATIONS ABOVE 6000 FEET WILL LIKELY SEE SOME GUSTS AS HIGH AS 80 MPH. THE WINDS WILL CONTINUE THROUGH MONDAY MORNING BEFORE DIMINISHING SOME. THE MOUNTAINS WILL LIKELY NEED WIND ADVISORIES THROUGH TUESDAY. THE WINTER STORM WARNING INCLUDES THE STRONG WINDS FOR THE LA AND VTA MTNS. .LONG TERM (TUE-SAT)... THE EXCITEMENT QUICKLY FADES TUESDAY AS A RIDGING PATTERN SETS UP OVER THE WEST COAST. IT WILL BE DRY THROUGH THE PERIOD. IT WILL BE PARTLY CLOUDY AT TIMES AS A FEW WEAK SHORT WAVES TRY TO UNSUCCESSFULLY PUSH THROUGH THE RIDGE. MAX TEMPS WILL MOSTLY BE ABOVE NORMAL BY THURSDAY. THE MOUNTAI REDOMINATLY RIDN AREAS WILL NEED WIND ADVISORIES FOR EARLY TUESDAY. && .AVIATION... 31/0600Z AT 0500Z AT KLAX...THERE WAS NO MARINE LAYER NOR A MARINE INVERSION. VERY LOW CONFIDENCE IN TAFS WITH A LARGE STORM ARRIVING. EXPECT FREQUENT CHANGES IN BOTH CIG AND VIS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR AND IFR. THERE IS A 20 PERCENT CHC OF TSTMS ACROSSREDOMINATLY RID THE AREA 18Z-00Z. VERY STRONG WINDS WILL DEVELOP AFT 00Z ACROSS THE AREA AND MAY CAUSE WAVE CLOUDS WITH SVR TURBULENCE OVER AND NEAR TO THE HIER TERRAIN. KLAX...VERY LOW CONFIDENCE IN TAF ESP AFT 14Z. EXPECT FREQUENT CHANGES IN BOTH CIG AND VIS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR AND IFR. GOOD CONFIDENCE IN AN EAST WIND COMPONENT GREATER THAN 10 KTS 16Z-21Z. THERE IS A 20 PERCENT CHC OF TSTMS 18Z-00Z. KBUR....VERY LOW CONFIDENCE IN TAF ESP AFT 14Z. VERY LOW CONFIDENCE IN TAFS AFT 12Z. EXPECT FREQUENT CHANGES IN BOTH CIG AND VIS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR AND IFR. THERE IS A 20 PERCENT CHC OF TSTMS ACROSS THE AREA AFT 18Z. VERY STRONG WINDS AFT 00Z WILLREDOMINATLY RID WAVE CLOUD ACTIVITY WITH OCNL SVR TURBC IN THE VCNTY OF THE TERMINAL. && .MARINE... REDOMINATLY RID 30/900 PM FOR THE OUTER WATERS...HIGH CONFIDENCE IN CURRENT FORECAST WITH NORTHWEST GALE FORCE WINDS DEVELOPING BEHIND A COLD FRONT PASSAGE. THESE GALE FORCE WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO PRODUCE VERY HAZARDOUS CONDITIONS ACROSS THE OUTER WATERS. THE GALES WILL PERSIST THROUGH MONDAY EVENING. FOR THE INNER WATERS...HIGH CONFIDENCE IN CURRENT FORECAST WITH STRONG NW GALES DEVELOPING LATE SUNDAY AFTERNOON AND CONTINUING THROUGH MONDAY AFTERNOON. ROUGH SHORT PERIOD SEAS AND VERY HAZARDOUS SEA CONDITIONS ARE ALSO EXPECTED. && .BEACHES... 30/9OO PM HIGH SURF ADVISORY CONDITIONS WILL CONTINUE ALONG THE CENTRAL COAST THROUGH MONDAY NIGHT. LARGE AND VERY CHOPPY SURF IS EXPECTED TO DEVELOP LATE SUNDAY INTO MONDAY AS GALES AFFECT ALL NEAR- SHOREREDOMINATLY RID WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). REDOMINATLY RID MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...RORKE AVIATION/MARINE...BRUNO SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 30, 3:31 PM PST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 331 PM PST SAT JAN 30 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-311400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 331 PM PST SAT JAN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... THROUGH TONIGHT HIGH SURF WILL CONTINUE TO AFFECT ALL WEST AND NORTHWEST FACING BEACHES THIS AFTERNOON FOR LOS ANGELES AND VENTURA COUNTIES...AND FOR SAN LUIS OBISPO AND SANTA BARBARA COUNTIES THROUGH TONIGHT. SURF WILL BE ESPECIALLY HIGH ON THE CENTRAL COAST. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES THROUGH TONIGHT. A SIGNIFICANT STORM WILL BEGIN TO MOVE INTO THE FORECAST LATE TONIGHT INTO SUNDAY MORNING. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A SIGNIFICANT STORM WILL BRING PLENTY OF RAIN AND SNOW TO THE REGION. A FLASH FLOOD WATCH WAS ISSUED FOR SUNDAY FOR THE RECENT BURN AREAS. ALSO...SNOW WILL OCCUR AT HIGHER ELEVATIONS INITIALLY SUNDAY (ABOVE 6500 FT)...THEN DROP LIKE A ROCK BY SUNDAY NIGHT (2500- 3000 FT) INTO EARLY MONDAY MORNING. THERE COULD BE SOME HAZARDOUS TRAVEL CONDITIONS SUNDAY NIGHT INTO MONDAY ACROSS THE GRAPEVINE AS WELL AS HIGHWAY 14 NEAR ACTON DUE TO ICY CONDITIONS WITH STRONG AND GUSTY WINDS LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONG GUSTY NW WINDS WILL DEVELOP BEHIND THE FRONT SUNDAY NIGHT INTO MONDAY. A HIGH WIND WATCH IS IN EFFECT FOR THE ANTELOPE VALLEY AND SANTA BARBARA COUNTY MTNS FOR POTENTIAL DAMAGING WIND GUSTS. DAMAGING WINDS ARE ALSO EXPECTED IN THE MTNS OF VENTURA AND LOS ANGELES COUNTIES...WHERE THE WINDS ARE INCORPORATED INTO A WINTER STORM WARNING FROM SUNDAY INTO MONDAY MORNING. THERE WILL BE A BRIEF LULL IN THE SURF WITH SURF BELOW 10 FEET SUNDAY EVENING...BUT WILL BUILD BACK UP SUNDAY NIGHT INTO MONDAY AND PERSISTING THROUGH TUESDAY. GALE FORCE WINDS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY FOR COASTAL WATERS. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SIRARD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 8:12 PM PST | Wind Advisory | LOX | Los Angeles | 49 hr |
| Jan 31, 2:22 AM PST | High Wind Warning | LOX | Los Angeles, Santa Barbara | 34 hr |
| Jan 31, 3:47 AM PST | High Surf Advisory | LOX | Los Angeles | 53 hr |
| Jan 31, 6:46 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Jan 31, 7:59 AM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Jan 31, 9:05 AM PST | Special Marine Warning | LOX | 55 min | |
| Jan 31, 9:10 AM PST | Areal Flood Advisory | LOX | San Luis Obispo | 3 hr |
| Jan 31, 9:16 AM PST | Flash Flood Warning | LOX | San Luis Obispo | 3 hr |
| Jan 31, 9:16 AM PST | Special Weather Statement | LOX | Santa Barbara | 44 min |
| Jan 31, 9:18 AM PST | Flash Flood Warning | LOX | San Luis Obispo | 3 hr |
| Jan 31, 9:44 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Jan 31, 10:17 AM PST | Special Marine Warning | LOX | 58 min | |
| Jan 31, 10:52 AM PST | Special Weather Statement | LOX | Santa Barbara | 23 min |
| Jan 31, 10:57 AM PST | Flash Flood Warning | LOX | Santa Barbara, Ventura | 3 hr |
| Jan 31, 11:14 AM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Jan 31, 11:20 AM PST | Severe Thunderstorm Warning | LOX | Santa Barbara | 55 min |
| Jan 31, 11:34 AM PST | Flash Flood Warning | LOX | Santa Barbara, Ventura | 3 hr |
| Jan 31, 12:09 PM PST | Special Weather Statement | LOX | Ventura | 51 min |
| Jan 31, 12:15 PM PST | Special Weather Statement | LOX | Ventura | 45 min |
| Jan 31, 12:24 PM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Jan 31, 12:34 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles, Ventura | 56 min |
| Jan 31, 12:54 PM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jan 31, 1:08 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 37 min |
| Jan 31, 1:35 PM PST | Special Marine Warning | LOX | 25 min | |
| Jan 31, 1:50 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 25 min |
| Jan 31, 3:09 PM PST | Wind Advisory | LOX | 30 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.